Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Treatment and diet for withdrawl symptoms of marijuana - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Drug Abuse
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   hello?
Doctor :   hi
Doctor :   how can i help u
Doctor :   please proceed with your query
User :   I was a heavy marjuana user and about a month ago it started giving me anxiety. About 8 days ago I stopped using it completely. Now I don't feel like myself at all. I am nauseous, I have cold chills, I also have a feeling like everything is unrealistic
User :   Its very scary, and I feel like there is something wrong with me
Doctor :   ok
Doctor :   i will help u in this
User :   ok
Doctor :   can i ask few Q
User :   yes
Doctor :   wats your age
User :   23
Doctor :   are yu still using marijuana
User :   No I have not used it for 8 days now
Doctor :   ok
Doctor :   how do yu take marijuana
User :   I would smoke it like a ciggarette
Doctor :   ok
Doctor :   not as tablets or injectables
User :   no
Doctor :   do yu consume alcohol
User :   I haven't in a while
Doctor :   do yu stay alone or with your family
User :   I live with my boyfriend and a roomate
Doctor :   ok
Doctor :   as per your symptoms
Doctor :   these are withdrawal symptoms of marijuana
Doctor :   Marijuana withdrawal symptoms are : Doctor :   headache, nausea, anxiety
Doctor :   even irritability or aggression.
Doctor :   a loss of appetite, and instead of drowsiness, an inability to sleep.
User :   I was also taking clonezapam for 3-4 days and then stopped using it
User :   Is that a problem?
Doctor :   ok
Doctor :   let me explain this to you
User :   ok
Doctor :   Clonazepam how much mg
Doctor :   for how many days did yu use
User :   .5mg
Doctor :   0.5 mg
User :   I took 1 a day for about 4 days and then stopped
Doctor :   ok
Doctor :   at time of taking Clonazepam did yu feel any of the above withdrawl symptoms
User :   no
Doctor :   ok
Doctor :   Clonazepam is anxiolytic
Doctor :   which reduces anxiety, panic attacks, stress, tension, nausea and vomiting
User :   but is it bad to just stop taking it?
Doctor :   also a mild sedative
Doctor :   yu should not rapidly withdraw Clonazepam
Doctor :   need to gradually reduce the dose and duration and then stop it
User :   even if I only took it for 4-5 days?
Doctor :   yes
Doctor :   even if you take for 4-5 days also
Doctor :   this will aggravate your with drawl symptoms
User :   but I haven't taken clonazapam in about 1 week should I start again?
Doctor :   you can start it again
Doctor :   a dose of 0.5 mg
User :   but I would rather not start again.
Doctor :   when did yu stop it
Doctor :   wats the gap duration
Doctor :   hi are yu there??
User :   I stop a week ago
Doctor :   ok
User :   but I have only taken about 5 pills in total
Doctor :   then its better not to start it again
User :   so how long does the withdrawl symptoms take to wear off?
User :   from marjuana?
Doctor :   it will take 2-3 weeks
Doctor :   but it wear off soon
User :   and its normal to feel cold chills and a heavy feeling in my chest also?
Doctor :   with the following medical advice
Doctor :   yes its normal to feel discomfort in the chest or heaviness
Doctor :   and even chills and rigors
User :   So there is nothing else that is serious that has those symptoms?
Doctor :   for these problems
Doctor :   symptomatic treatment is more than enough
User :   what does that mean?
Doctor :   Take Tylenol 500 mg 2 times a for 2-3 days after food
Doctor :   this will reduce the chills and rigors
Doctor :   and even the chest discomfort
Doctor :   do yu have constipation???
User :   no diaharia
User :   I did have bad nausea in the beginning and would throw up, but now just nausea and no vomiting
Doctor :   ok
User :   I also feel like I have to use the bath room a lot, but sometimes I go to the bathroom and I don't have to use it
Doctor :   ok
User :   I find it hard to stop worrying about it
Doctor :   do yu have burning sensation in the anal region or inside after passing the stools
User :   no
Doctor :   ok
Doctor :   do yu a sense of incomplete evcuation
User :   like there is still stool left in me?
Doctor :   yes do yu have that symptom
User :   yes
Doctor :   ok
Doctor :   how many glasses of water do yu drink every day
User :   2 maybe 3. but I drink apple juice also, and gatorade
Doctor :   do take more spicy and oily foods
User :   sometimes yes
Doctor :   means junk foods and carbonated foods
User :   yes
Doctor :   ok
Doctor :   need to drink atleast 9- 10 glasses of water
Doctor :  
need to reduce junk foods and carbonated drinks
Doctor :   need to take more green leafy vegetables and fresh fruits
User :   ok
Doctor :   can i ask few more Q
User :   what can I do to help with the restless anxious feelings?
User :   sure
Doctor :   why did use marijuana
Doctor :   how did yu start that
User :   Well I lived with someone that used it and started that way, I just liked the feeling. It used to calm me down and make everything seem better
Doctor :   ok
User :   I have been smoking it for about 2 years and just stopped a week ago
Doctor :   are still staying with that partner
User :   no I am not in contact with them anymore
Doctor :   its really good to hear that yu have stopped smoking
Doctor :   thats great
User :   But I don't feel like starting again
Doctor :   ok
User :   is it normal to not have the urge to smoke it?
Doctor :   as yu took clonazepam
Doctor :   to certain extent it also reduce the urge for re use
User :   ok.
Doctor :   regarding anxious and panic attaks
User :   also yesterday I was feeling a lot better, and now today I feel the anxiety again. why is that?
Doctor :   not to concentrate more on that
Doctor :   these episodes remit and exacerbate
User :   exacerbate?
Doctor :   but a behavioural and chemotherapeutic counselling will help yu
Doctor :   exacerbate is immediately appearing of some symptoms
Doctor :   will advice the following medical tips to over come the withdrawal symptoms
Doctor :   1. a good company will really help u
Doctor :   2. EXERCISE
Doctor :   aerobic exercise like brisk walking, jogging, or swimming will help u a lot
Doctor :   need to do any one of these exercises for 30- 45 min a day
Doctor :   for alt least 4-5 days in a week
Doctor :   at the time of these exercise there is harmone like substance
Doctor :   called ENDORPHINS
Doctor :   which are released from the body
Doctor :   which reduces the stress, anxiety and panic attacks
User :   I noticed it was better when I went for a walk
Doctor :   3. Plenty of fluids in the form of plain water and fruit juices
User :   Is there anything natural I can take to help with anxious feelings
Doctor :   will help yu keep in more hydrated form
Doctor :   take fresh fruits like cherry, strawberry, guava, papaya, and other
Doctor :   as they contain more antioxidants
Doctor :   they reduce the stressful effects
Doctor :   ACOMPLIa (Rimonabant- as Active Ingredient) is used for with drawl symptoms
User :   what is that?
Doctor :   but its not effective in most of the cases
User :   ok
Doctor :   so ideal is behavior and life styles changes
Doctor :   will help u a lot
User :   so it doesn't sound like anything is seriosly wrong with me?
Doctor :   be relaxed, not to get stressed and tensed
User :   because I keep thinking I have cancer or soemthing
Doctor :   i understand your worry Carmody
Doctor :   not to worry, nothing is serious
Doctor :   this is normal with drawl symptoms
User :   ok because it tends to make me think I am going crazy
User :   hard to deal with at times
Doctor :   i appreciate your decision of not going back to drug abuse
Doctor :   yu need emotional support and mental suporrt
Doctor :   need to be mentally strong
Doctor :   enough to tackle this issue
Doctor :   i know you can do it, as yu are more strong and stable
Doctor :   Exercise can help fatigue your body making sleep easier, may stimulate your appetite, and can also release endorphins that can help with some of the feelings of irritability and lethargy.
Doctor :   I am Dr AAAAAAA here
User :   just talking to you has calmed me down quite a bit
Doctor :   Is there any thing else i can help you with
User :   no thats everything thanks a lot for your advice and help
Doctor :   Please fill the feed back form and comment box
Doctor :   Thanks for consulting Health care Magic. Bye for now. Please refer your friends to our service.
User :   ok thanks you. bye
Doctor :   are yu there
Doctor :   ok take care bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor